Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 86, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 31, 2000, 7:35 PM CDT for Bureau County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 31, 2000, 7:35 PM CDT (00:35 UTC)
- Expired
- May 31, 2000, 8:05 PM CDT
- In force
- 30 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bureau County, IL
The radar
The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 010035 SVRMLI ILC011-010105- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 735 PM CDT WED MAY 31 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUREAU COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 805 PM CDT * AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES SOUTHWEST OF NEPONSET...OR 6 MILES NORTHEAST OF KEWANEE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... SHEFFIELD BY 740 PM CDT. BUDA BY 755 PM CDT. MILO BY 805 PM CDT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HEAVY RAINFALL... WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 4138 8991 4120 8994 4114 8952 4136 8948 REA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:30 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 31, 2:30 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 230 PM CDT WED MAY 31 2000 WILL KEEP THIS SHORT DUE TO ONGOING WEATHER. THE SYNOPTIC PICTURE THIS AFTERNOON SHOWS 500H HIGH CENTERED OVER PAH...WITH WEST SOUTHWEST FLOW OVER MOST OF NORTHERN HALF OF U.S...WEST TO A LOW IN WESTERN MONTANA. AT THE SURFACE A STATIONARY FRONT EXTENDS FROM A LOW IN NORTHERN COLORADO THROUGH SOUTHERN NEBRASKA AND SOUTHERN IOWA INTO NORTHERN ILLINOIS. MODELS INITIALIZED MODERATELY WELL THIS MORNING. THE PRIMARY FORECAST CONCERN IS THE FRONT ACROSS OUR AREA...AND THE CHANCES OF SEVERE WEATHER AND HEAVY RAINFALL ASSOCIATED WITH THIS FRONT OVER THE NEXT 36 HOURS. ETA/NGM/AVN MODELS ARE IN MODERATELY CLOSE AGREEMENT ON LIFTING THE FRONT NORTH OF THE FORECAST AREA BY LATE TONIGHT...KEEPING IT JUST NORTH THURSDAY...AND BRINGING IT BACK THROUGH THE AREA AS A COLD FRONT THURSDAY NIGHT. INTO EXTENDED PERIOD...MRF/EUROPEAN/U.K....AGREE ON 500H LOW OVER SOUTHERN KANSAS/SOUTHERN MISSOURI IN THE SUNDAY/MONDAY TIME FRAME WITH WARM FRONT EXTENDING EAST. THE MRF IS THE STRONGEST WITH THE 500H LOW...FORMING A CUT-OFF...BUT ALL AGREE ON SHIPPING IT EAST SUNDAY NIGHT OR MONDAY. WILL KEEP WITH CURRENT FORECAST TREND. WILL KEEP FLASH FLOOD WATCH THROUGH TONIGHT. FOCUS OF HEAVY PRECIP WILL PROBABLY BE IN NORTHERN PORTION OF WATCH...BUT WITH VERY HEAVY RAINS THAT OCCURRED ACROSS LOUISA AND MERCER LAST NIGHT...WILL KEEP WATCH AS IS. WILL KEEP CURRENT IDEA OF WARM SECTOR THURSDAY. MAY HAVE TO DRESS BACK POPS SOUTH FOR FIRST AND SECOND PERIODS. .DVN... IA...FLASH FLOOD WATCH ALONG AND NORTH OF I-80 THROUGH TONIGHT. IL...FLASH FLOOD WATCH ALONG AND NORTH OF I-80 THROUGH TONIGHT. MO...NONE. ARKELL
In the hours before
Special weather statement, May 31, 1:55 PM CDT, 5 hours 40 minutes before
IAZ068-ILZ015-016-312045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 155 PM CDT WED MAY 31 2000 ...URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 345 PM FOR SCOTT COUNTY IN IOWA...AND ROCK ISLAND AND HENRY COUNTIES IN ILLINOIS... AT 155 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MOST OF THE HEAVY RAIN HAD MOVED EAST OF THE ADVISORY AREA...WITH ONLY SOME LIGHT TO MODERATE RAIN IN ITS WAKE. RAIN AMOUNTS OF 0.75 TO 2 INCHES FELL ACROSS THE ADVISORY AREA WITH THE MOST RECENT STORMS AROUND MIDDAY. THIS RAIN...COMBINED WITH RAINFALL FROM LAST NIGHT...LED TO SOME URBAN AND SMALL STREAM FLOODING. DUCK CREEK IN DAVENPORT ROSE TO BANKFULL IN AREAS...AND FLOODED PORTIONS OF THE BIKE PATH AND SURROUNDING AREAS NEAR BRADY STREET. ALTHOUGH THE RAIN HAS ENDED...URBAN AND SMALL STREAM FLOODING WILL REMAIN A THREAT FOR THE NEXT 1 TO 2 HOURS. REMEMBER DO NOT DRIVE ACROSS FLOODED ROADS. JAZ
Local storm report, May 31, 2:26 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
226 PM CDT WED MAY 31 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM WALNUT IL 45 MPH TSTM GUST
05/31/00 BUREAU REPORTED BY EMERGENCY
MANAGEMENT. TREES
DOWNED.
0200 PM MANLIUS IL 45 MPH TSTM GUST
05/31/00 BUREAU REPORTED BY EMERGENCY
MANAGEMENT. TREES
DOWNED.
0200 PM BUDA IL NON SVR WIND DAMAGE
05/31/00 BUREAU REPORTED BY EMERGENCY
MANAGEMENT. STRONG
WINDS DAMAGED SHED ROOF.Special weather statement, May 31, 2:42 PM CDT, 4 hours 53 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015-016-024>026-312015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 242 PM CDT WED MAY 31 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 395 CANCELED... THE SEVERE THUNDERSTORM WATCH THAT HAS BEEN IN EFFECT FOR MUCH OF EASTERN IOWA AND NORTHWEST ILLINOIS UNTIL 4 PM HAS BEEN CANCELED. THE THREAT OF SEVERE WEATHER FROM THE LINE OF THUNDERSTORMS WHICH MOVED THROUGH THE AREA LATE THIS MORNING AND AFTERNOON HAS DECREASED AS THE LINE MOVED INTO CENTRAL ILLINOIS. HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA TONIGHT...AND THE THREAT OF HEAVY RAIN CONTINUES. IN ADDITION... THUNDERSTORMS DEVELOPING THIS HOUR IN NORTH CENTRAL IOWA COULD STRENGTHEN IN THE NEXT HOUR OR TWO REQUIRING A NEW SEVERE THUNDERSTORM WATCH. STAY TUNED FOR THE LATEST INFORMATION. WOLF
Special weather statement, May 31, 3:25 PM CDT, 4 hours 10 minutes before
IAZ068-ILZ015-016-312100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 325 PM CDT WED MAY 31 2000 ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR SCOTT COUNTY IN IOWA... AND ROCK ISLAND AND HENRY COUNTIES IN ILLINOIS...WILL BE ALLOWED TO EXPIRE... AT 320 PM...RAIN REMAINED EAST OF THE ADVISORY AREA...ALLOWING ANY URBAN AND SMALL STREAM FLOODING TO SUBSIDE OR LEVEL OFF. DUCK CREEK WAS ON ITS WAY DOWN ACROSS ALL BUT ITS REACH IN EASTERN DAVENPORT... WHERE IT WAS RISING SLOWLY. DUCK CREEK FLOODED MUCH OF THE BIKE PATH NEAR BRADY STREET...AND WAS CAUSING MINOR FLOODING AT KIMBERLY ROAD. NO ADDITIONAL URBAN AND SMALL STREAM FLOODING IS EXPECTED THIS AFTERNOON. JAZ
Local storm report, May 31, 5:45 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
545 PM CDT WED MAY 31 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM FAIRBANK IA URBAN FLOODING
05/31/00 BUCHANAN REPORTED BY COOPERATIVE
OBSERVER.
0122 PM HAZLETON IA SMALL STREAM FLOODING
05/31/00 BUCHANAN REPORTED BY EMERGENCY
MANAGEMENT. ROADS
WASHED OUT.
0130 PM KEWANEE IL .75 INCH HAIL
05/31/00 HENRY REPORTED BY MEDIA.
0157 PM MT PALATINE IL 65 MPH TSTM GUST
05/31/00 PUTNAM REPORTED BY LAW
ENFORCEMENT OFFICIAL.
POWER POLES DOWNED.
0157 PM HENNEPIN IL 65 MPH TSTM GUST
05/31/00 PUTNAM REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES AND BRANCHES
DOWNED.
0415 PM FAIRBANK IA SMALL STREAM FLOODING
05/31/00 BUCHANAN REPORTED BY COOPERATIVE
OBSERVER. LITTLE
WAPSIPINICON RIVER OVER
IT'S BANKS.
0450 PM MORRISON IL 1 INCH HAIL
05/31/00 WHITESIDE REPORTED BY STORM
SPOTTER.
0457 PM MORRISON IL 1.75 INCH HAIL
05/31/00 WHITESIDE REPORTED BY LAW
j ENFORCEMENT OFFICIAL.Special weather statement, May 31, 7:08 PM CDT, 27 minutes before
ILZ009-016>018-010215- URBAN AND SMALL STREAM FLOOD ADVISORY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 708 PM CDT WED MAY 31 2000 ...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 915 PM FOR WHITESIDE...HENRY...BUREAU...AND PUTNAM COUNTIES... SLOW MOVING THUNDERSTORMS OVER PORTIONS OF WHITESIDE...BUREAU... PUTNAM...AND HENRY COUNTIES HAVE PRODUCED LOCALLY VERY HEAVY RAINFALL. RADAR ESTIMATES INDICATE THAT 2 TO 3 INCHES OF RAIN HAVE FALLEN IN PORTIONS OF THESE COUNTIES. THE HEAVIEST RAINS HAVE BEEN IN EAST CENTRAL WHITESIDE COUNTY FROM MORRISON TO STERLING...IN NORTHEAST BUREAU COUNTY NEAR LA MOILLE...AND IN SOUTHERN HENRY COUNTY NEAR CAMBRIDGE. SOME STREAMS AFFECTED INCLUDE ELKHORN CREEK IN WHITESIDE...BIG BUREAU CREEK IN BUREAU COUNTY...AND SPRING CREEK IN HENRY COUNTY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDIT9IONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 4150 8921 4117 8922 4117 9025 4144 9025 REA
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.